MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient was treated for an occlusion in the left proximal middle cerebral artery/m1 segment.Access was obtained with a guidewire, a microcatheter, and a tracstar access catheter to the left common carotid artery (cca).During the first pass, the guidewire and the microcatheter were removed and a 0.035" guidewire and a zoom 71 catheter were advanced through the tracstar to the left cca.A zoom 35 catheter was then advanced through the zoom 71 and during advancement the physician felt resistance in the left cca.The patient's anatomy did not exhibit tortuosity, stenosis, or calcification.The physician proceeded to remove the guidewire, the zoom 35, and then the zoom 71 without performing aspiration.Upon removal, the physician noted that approximately 10 cm portion of the zoom 71 catheter had separated inside the tracstar.The physician retracted the separated zoom 71 and tracstar as a system.After the removal of the zoom 71 and tracstar devices, a kink was noted on the tracstar.Per the physician, the kink was not observed during the case.The physician proceeded with the case using a new tracstar and zoom 71.After aspiration, the clot was successfully removed, and the patient achieved complete reperfusion with a tici 3 score.No patient sequelae were reported.
 
Additional Manufacturer Narrative
The zoom 71 catheter was returned for investigation.Investigation confirmed the reported shaft breakage that occurred and suggested that an axial force was applied, stretching the shaft materials prior to breaking.Investigation demonstrated stretching and kinking along both the distal and proximal segments of the broken catheter shaft.Stretched catheter jacket materials were observed on both the distal and proximal segments of the zoom 71.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.Without any case images and based on the complaint information provided, the exact root cause could not be determined.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key19239121
Report Number3014590708-2024-00017
Device Sequence Number8049190
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2328301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" COLOSSUS GUIDEWIRE; TRACSTAR
Patient SexUnknown